MAUDE Adverse Event Report: ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; HXX

ALPHATEC SPINE INC TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM; HXX
Model Number 71731-02
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection of the returned inner shaft confirmed that the distal threaded tip had fractured and separated from the instrument.The detached section which remains implanted within the c5 screw is approximately.125" in-length.In addition to the inner shaft, there was also a total of three separate hexalobe screw removal tools used in conjunction which also broke during the case.It is unknown which outer shaft fragment also remains within the screw.713-0001, lot 812100r1 mfg'd oct-2019, 71731-01, lot 6630201 mfg'd nov-2017, 71731-01, lot 8063701 mfg'd may-2012.All the remaining distal tips of all three screw removal tools appear to have been bent/twisted in a clockwise direction which is associated with tightening.These instrument are intended to be used for screw removal.Additionally, the detached sections of all the instruments utilized in the case are manufactured out of 465ss (stainless steel) and certified to astm a564-13.
 
Event or Problem Description
During an acdf case of the c4-c7, the surgeon was inserting screws using the screw remover tool and the distal tips fractured and broke.The tips of both the outer and inner shafts remain within the screw head positioned within the right c5 vertebrae.

Brand Name
TRESTLE LUXE ANTERIOR CERVICAL PLATING SYSTEM
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad, ca
MDR Report Key9835069
Report Number2027467-2020-00018
Device Sequence Number1551445
Product Code HXX
UDI-Device Identifier00840967192673
UDI-Public(01)00840967192673(10)7538301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71731-02
Device Catalogue Number71731-02
Device Lot Number7528301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR